MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE FLAT DRAIN; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE FLAT DRAIN; WOUND DRAIN
Catalog Number 0070430
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that 2 days post surgery, patient went in to get drain removed in doctor office and the tube broke when the sutures were cut.The clear part came out but white part remained.Surgery placement date (b)(6) 2023 parotid artery removal and drain placed, after that patient went back to surgery to have remaining tube removed on (b)(6) 2023, patient so far was ok after removal.They had to have tube removed surgically.Sample was in pathology but available.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned sample noted one opened (without original packaging), used evacuator with tube.Visual inspection noted the white flat drain tube had broken.This is considered a failure that no damaged or missing components.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿drain was manufactured incorrectly (dimensions or material out spec, curing time not appropriate¿.However, there was insufficient information to confirm this potential root cause.The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: ¿reliavac closed wound suction system with hubless silicone drains instructions for use: indications for use: closed wound drainage post head and neck, abdominal, orthopaedic, ent, ob/gyn, plastic surgery.Contraindications: do not use for chest drainage.Warning: do not bypass/inactivate anti-reflux valve.A.Use with single flat drain - 1.Place perforated wound drain within critical fluid collection area of wound.2.Draw drain tube through skin/stab wound incision until flat portion of drain is seated appropriately.3.Trim drain tube to desired length and attach to blue adapter.Connect other end of blue adapter to y-connector.4.Insert connecting tube in reliavac® port a, up to indicator ring.B.Use with two flat drains - 1.Place perforated portion of wound drains within critical fluid collection areas of wound.2.Draw drain tubes through skin/stab wound incision until flat portion of the drains are seated appropriately.3.Trim drain tubes to desired length.4.Cut off plug from closed arm of y-connector and attach blue adapters.5.Attach drains to blue adapters.6.Insert connecting tube in reliavac® port a, up to indicator ring.Caution: punctures or additional perforations should not be made in the silicone wound drain.C.Attaching to auxiliary suction - 1.Insert suction adapter into port b.2.During auxiliary suction, balloon will inflate and exudate will flow over balloon surface from port a to port b.3.To discontinue auxiliary suction, remove suction adapter and close port b.Caution: do not use with wall suction in excess of 210mm hg.D.To establish suction - 1.Open port b.2.Pump bulb until balloon fills container.3.Close port b.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in port a.E.To empty container - 1.Open port b.2.Invert unit.3.Pump bulb to empty quickly.F.To re-establish suction - 1.Repeat step "d" above.G.To read fluid volume - 1.Open port b.2.Allow balloon to deflate.3.Read and record volume.4.To reactivate, repeat step "d" above.Important: a.Check for fluid entering reliavac® evacuator.Lack of flow may indicate: all exudate has been removed.Wound drain is clogged and may require irrigation and aspiration (consult physician).Auxiliary wall suction pressure is above 210mm hg.Deflated balloon: check all connections for air leak and wound tube perforations for exposure above the skin.If still deflated, replace evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of: air entering partially closed wound.An operative air pocket.C.Insert safety pin into hole in collar to attach evacuator to patient's clothing or bed linen.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.To avoid the possibility of a hematoma due to wound evacuation, the instructions for use should be carefully followed.To avoid the possibility of drain damage or breakage: additional perforations should not be made in the drains.Avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked during closure for free motion to avoid possibility of breakage.Drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: surgical removal may be necessary if drain is difficult to remove or breaks.¿ correction: d,e,f,h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that 2 days post surgery, patient went in to get drain removed in doctor office and the tube broke when the sutures were cut.The clear part came out but white part remained.Surgery placement date (b)(6) 2023 parotid artery removal and drain placed, after that patient went back to surgery to have remaining tube removed on (b)(6) 2023, patient so far was ok after removal.They had to have tube removed surgically.Sample was in pathology but available.Per sample form received on 23jan2024, stickers on drain.Additional surgery to remove drain and second surgery foreign body removal.No, the device replaced.Drain pulled in office, white perforated portion remained in patient neck.The patient returned to operation room to have removed.

Brand Name
SILICONE FLAT DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18465553
Report Number1018233-2023-09549
Device Sequence Number12532462
Product Code GBX
UDI-Device Identifier00801741090752
UDI-Public(01)00801741090752
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown